News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Skin Discoloration-PLEASE HELP!


 FrankMartin09 - Thu Sep 17, 2009 11:59 pm

Here's my problems or should I say problems. My first and major concern is the darkening of my underarms, lower abdomen and inner thighs. It could be a possibility of Acanthosis but, I am unsure as two GP's have told me it was a fungal infection and presicribed ointments which did nothing. I am a 25yr old Hispanic male, I am 6' and 225lbs. it could be possible that the discoloration is gentetic because my brother suffers with the same underarm problem as I do and he has always maintained a healthy lifestyle. This is very embarassing for me and has HUGE impact on my selfesteem.

My other concerns aren't as problematic however, I would like to know it there are any treatments available for a few of the following:

Acne scaring on arm
(very tiny scars from what appeared to be white heads? A dermi. told me that my soap was clogging my pores and that was the reason for this)

Acne scaring of back, shoulders and buttock.
Of course home treatment would be ideal and comfortable however I'm open to suggestions.

The 1st condition is a very embarassing problem
 Dr.M.jagesh kamath - Thu Oct 08, 2009 9:39 am

User avatar Hello,Pigmentation of groin area, axilla,and neck with a velvetty skin are features of acanthosis nigricans.In your case it is more likely post inflammatory after a fungal infection.You have some obesity too which can result in pigmentation and need to be controlled.Many a times reduction of body weight leads to improvement in pigmentation.Aloe vera creme is a home remedy and best applied after a patch test.A course of bcomplex oral with vitC does good.The acne scars may be removed by retinoic acid creme prescribed by your doctor.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here